Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS North Platte, NE

May 29, 2007Lincoln County, Nebraska

NWS North Platte, NE issued this flash flood warning at May 29, 2007, 7:28 PM CDT for Lincoln County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 29, 2007, 7:28 PM CDT (00:28 UTC)
Expired
May 29, 2007, 11:30 PM CDT
In force
4 hr
Issued by
NWS North Platte, NE
Area
Whole counties

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 7:50 PM CDTFLASH FLOOD11 Sse Brady, NEWATER RUNNING OVER COUNTY ROADS AND THROUGH PASTURES. 6 INCHES OF RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-151 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 300029
FFWLBF
NEC111-300430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT TUE MAY 29 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF NORTH PLATTE...

* UNTIL 1130 PM CDT

* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
  MILES EAST OF BRADY TO 6 MILES NORTHEAST OF HANSEN MEMORIAL RESERVE
  STATE WILDLIFE MANAGEMENT AREA TO 6 MILES WEST OF WELLFLEET...OR
  ALONG A LINE EXTENDING FROM 28 MILES SOUTH OF ARNOLD TO 12 MILES
  NORTH OF CURTIS TO 18 MILES NORTHEAST OF HAYES CENTER...MOVING
  NORTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WALLACE...DICKENS...JEFFREY CANYON STATE WILDLIFE MANAGEMENT
  AREA...COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...
  MAXWELL...LAKE MALONEY STATE RECREATION AREA AND HERSHEY

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3INCHES ARE POSSIBLE IN THE 
WARNED AREA. ROADWAYS ACROSS SOUTHERN...CENTRAL AND EASTERN LINCOLN 
COUNTY ARE ALREADY UNDER WATER IN SOME CASES DUE TO PREVIOUS 
RAINFALL.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

LAT...LON 4070 10022 4071 10123 4138 10096 4138 10024

$$

JWS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:38 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 29, 3:38 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT TUE MAY 29 2007

.DISCUSSION...
UPPER LEVEL ENERGY WILL SWING ACROSS FCST AREA THIS EVENING. ANOTHER
MCS IS FCST TO DEVELOP IN ADDITION TO THE ONE THAT IS ONGOING THIS
AFTERNOON. HEAVIEST RAIN IS FCST THROUGH MIDNIGHT ACROSS CENTRAL
AND SOUTHERN ZONES AND THEN JUST THE NORTHEAST BETWEEN MIDNIGHT AND
MORNING. THE FLASH FLOOD WATCH RUNS UNTIL 7 AM CDT. FLOODING LAST
NIGHT TOOK OUT A COUPLE BRIDGES ENHANCING THE NIGHTTIME DANGERS OF
FLOODING SO THE WATCH RUNS UNTIL DAYLIGHT.

TORNADO WATCH NUMBER 304 RUNS UNTIL 9 PM CDT. NUMEROUS FUNNELS HAVE
BEEN SIGHTED THIS AFTN BUT THINGS HAVE SETTLED DOWN SOME. TORNADO
POTENTIAL IS EXPECTED TO INCREASE LATE THIS AFTN AND THIS EVENING
AS NEXT MAJOR WAVE MOVES ACROSS COLO AND INTO SWRN NEB.

THE OFFICIAL QPF FCST IS A BLEND OF THE HPC AND NAM12 SOLNS. THIS
PLACES SWRN AND NERN PORTIONS OF FCST IN A FLASH FLOOD WATCH. THE
GFS IS FARTHER NW WITH THE SECOND HEAVY RAIN CENTER EXPECTED TO
FORM THIS EVENING. SFC FOCUS FAVORS THE MORE SOUTHERLY NAM12 SOLN.
1 TO 2 INCHES OF RAIN IS POSSIBLE TONIGHT.

WEDNESDAY...UPPER LEVEL ENERGY AND SFC FOCUS WILL BE CLEAR OF THE
AREA. SOME LINGERING MORNING SHRA AND TSTMS FOLLOWED BY CLEARING
ACROSS MOST OF THE AREA. PROXIMITY OF THE UPPER LEVEL LOW
SWIRLING ACROSS THE DAKOTAS PRESUMABLY WILL PRODUCE SOME AFTN AND
EVENING SHRA AND TSTMS NORTH.

FOR THURSDAY THE FCST FOLLOWS A BLEND OF THE GFS AND NAM12. THE SPC
HAS OUTLOOKED THE SERN ZONES FOR SEVERE WEATHER. SEE SWODY3 FOR
DETAILS.

FRIDAY THROUGH TUESDAY...THE UPPER LEVEL LOW SPINS ACROSS THE
MIDWEST. THE OFFICIAL FCST CLOSELY FOLLOWS THE HPC GRIDS. GENERALLY
DRY STABLE AND SEASONABLE CONDITIONS ARE EXPECTED AS HIGH PRESSURE
BUILDS SOUTHWARD ACROSS THE REGION.

&&

.AVIATION...
CONVECTION WILL BECOME MORE WIDESPREAD ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA THROUGH THE EVENING AND OVERNIGHT HOURS. MVFR TO
IFR CONDITIONS WILL BE THE PRIMARY THREAT TO AVIATION TONIGHT AS
BOTH CEILINGS AND VSBYS COLLAPSE AROUND THE STRONGER STORMS. IN THE
STRONGEST STORM LIFR CONDITIONS MAY ALSO PERSIST FOR A TIME AS THE
HEAVY RAINFALL HAS BEEN DROPPING VSBY TO BELOW A MILE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NEB ZONES 010-
058-069 027>029-038-059-070-071. TORNADO WATCH NUMBER 304 UNTIL 9 PM
CDT.

&&

CDC
Hazardous weather outlook, May 29, 3:52 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT TUE MAY 29 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-301200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
352 PM CDT TUE MAY 29 2007 /252 PM MDT TUE MAY 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL CONTINUE WELL THROUGH THE OVERNIGHT
HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. HEAVY RAINFALL
HAS BEEN AND WILL CONTINUE TO BE THE MAIN THREAT TO THE AREA.
LARGE AMOUNTS OF RAINFALL HAS FALLEN OVER A LARGE PORTIONS OF THE
AREA AND ADDITIONAL PRECIPITATION WILL CAUSE FLOODING IN A SHORT
TIME PERIOD. FLASH FLOOD WATCHES ARE IN EFFECT OVER SOUTHWEST
NEBRASKA INTO PORTIONS OF NORTH CENTRAL NEBRASKA. AREAS MOST
VULNERABLE TO FLASH FLOODING CONTINUE TO BE ALONG AND SOUTH OF AN
GRANT TO BROKEN BOW LINE. ISOLATED STORMS...MAINLY ACROSS THE FAR
SOUTHWEST MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL
AND SOUTHWEST NEBRASKA THURSDAY NIGHT AND FRIDAY. ANOTHER WEAK
FRONT PIVOTING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA WILL
GENERATE STRONG THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHWEST NEBRASKA THIS
EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, May 29, 1:31 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
131 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     FLASH FLOOD      10 E DICKENS            40.83N 100.80W
05/29/2007                   LINCOLN            NE   PUBLIC

            WATER OVER HIGHWAY 23

&&

HENDERSON
Local storm report, May 29, 2:32 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             4 N ELSIE               40.90N 101.39W
05/29/2007  E0.88 INCH       PERKINS            NE   PUBLIC

&&

HENDERSON
Local storm report, May 29, 2:58 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLASH FLOOD      8 S ARNOLD              41.31N 100.19W
05/29/2007                   CUSTER             NE   CO-OP OBSERVER

            WATER RUNNING OVER ROAD

&&

HENDERSON
Local storm report, May 29, 4:52 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FLASH FLOOD      20 E ARNOLD             41.42N 99.81W
05/29/2007                   CUSTER             NE   LAW ENFORCEMENT

            HIGHWAY 92 FROM ARNOLD TO MERNA HAD WATER OVER ROAD IN
            MANY LOCATIONS.

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:24 PM CDTFlash Flood WarningLBFGarfield, Wheeler6 hr
May 29, 10:26 PM CDTFlash Flood WarningLBFCuster6 hr
May 29, 10:34 PM CDTFlash Flood WarningLBFFrontier, Hayes6 hr
May 29, 11:20 PM CDTFlash Flood WarningLBFLincoln6 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.